Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Radiation side effects
    avatar
    An_242621 posted:
    5 hours ago Prostate Treatment Side Effects

    Harley1218 posted: Am in 6th week (6 of 9) of radiation treatment and taking alfuzosin but today about an hour after treatment I had the urge to urinate and couldn't hold it more than 10-15 minutes without leaking badly before relieving self. Will this subside after treatment or am I going to have to wear diapers????? Continue taking medicine???? 0 Replies |Watch This Discussion | Report This







    Back to Top
    Reply
     
    avatar
    DUKE MEDICINE
    Judd W Moul, MD responded:
    In general, these symptoms are common during radiation but will likely get better within several months of completing radiation. If this problem continues to happen, ask your doctor for a bladder relaxation medication for overactive bladder. This medication may be useful in the short run while you are experiencing this unpleasant, but temporary, side effect.

    Best wishes.

    Dr. Moul
     
    avatar
    GeoRick replied to Judd W Moul, MD's response:
    A question for Dr Moul, if I may. I've been looking for any information about low testosterone and poor quality of life for my father who is taking a testosterone inhibitor because of his prostate (possibly cancerous, hasn't had a biopsy, he is 87). Do you know of any remedies to this situation? Are there any ways for him to regain his lost energy level while on testosterone inhibitors? Any way to keep the testosterone level down but compensate for/replace/substitute for the missing testosterone in the testosterone-energy relationship?

    Thanks and Regards,

    Rick
     
    avatar
    Fairwind replied to GeoRick's response:
    Putting someone on ADT (hormone therapy) because he MIGHT have PC is not very sound medicine...

    I would endure the biopsy before I would submit to chemical castration on the HUNCH I had prostate cancer..

    You failed to mention your fathers PSA level which might be high enough to rule out the need for a biopsy...
     
    avatar
    marinemustangpa replied to Fairwind's response:
    I agree - I personally have stayed away from hormones prior to and post radiation even with a rising PSA with consultation with urologist. I just got x-ray, CT-Scan, Bone Scan and MRI which shows no mets. Just a rising PSA. Will keep evaluating situation every 3-4 month and do what I have to when required.

    Quality of life is important to me. I had NO problems with 40 doses of radiation. And have enjoyed 7 years since although PSA has gone up.

    Chuck


    Helpful Tips

    How to get the most out of your prostate cancer consultationExpert
    Here are a few tips to get the most out of your prostate cancer surgical or radiation oncology consultation: 1. Have extra copies of all ... More
    Was this Helpful?
    5 of 5 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Prostate Cancer Center